Alert archive / Georgia / Tornado Warnings in 1996
Tornado Warning 7, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Mar 6, 1996, 3:29 PM EST for Coffee County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 1996, 3:29 PM EST (20:29 UTC)
- Expired
- Mar 6, 1996, 4:00 PM EST
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Coffee County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 062030 TORJAX GAC069-062100- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 329 PM EST WED MAR 6 1996 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 400 PM EST FOR PERSONS IN THE FOLLOWING LOCATIONS ... IN SOUTHEAST GEORGIA ...COFFEE COUNTY AT 325 PM A POSSIBLE TORNADO WAS REPORTED 3 MILES SOUTH OF DOUGLAS MOVING DUE EAST TOWARD NICHOLLS. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 6, 2:25 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 6, 2:25 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EST WED MAR 6 1996 KJAX 88D RECENTLY WENT OFFLINE WITH GRAPHIC PROBLEMS BUT HOPE TO GET BACK UP SHORTLY. OUTFLOW BOUNDARY CONTS TO TRACK EWD OVR SCNTRL GA WITH REPORTED STG/SVR TSTMS ISOLD TORNADOES ASSOCD WITH IT. HEAVIEST ACTIVITY HAS REMAINED JUST TO THE WEST AND NORTH OF OUR GA CWA AND CONTS TO MOVE E. STRONGEST CONVECTION RMNG NEAR OR ALG OUTFLOW WHERE LO LVL CONVERGENCE IS GREATEST AND AS IT MOVES INTO AMS OF 60+ DEWPTS. WARM SLY LO LVL FLO CONTS WITH WINDS 30-40 KTS THRU LO LEVELS. UPR LVL TROF AMPLIFIES AND AXIS RMNS TO W OF AREA THRU FCST PD AS WELL AS HI MRH VALUES CONT OVR AREA KEEPING POPS ELEVATED. NXT FNT TO TRACK OVR FA THURS NGT-FRI MRNG FOLLOWED BY ANOTHER SHOT OF COLD AIR FOR WEEKEND. PRELIM SSI TE 064/080 047/055 03685 JAX TE 065/082 055/058 03485 GNV TE 066/083 051/057 03275 MOBBS
In the hours before
Special weather statement, Mar 6, 10:45 AM EST, 4 hours 44 minutes before
FLZ020>025-030>033-035>038-040-501- GAZ132>136-149>154-162>166-501-062100- HAZARDOUS WEATHER OUTLOOK FOR NORTH FLORIDA AND SOUTH GEORGIA NATIONAL WEATHER SERVICE JACKSONVILLE FL 1045 AM EST WED MAR 6 1996 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS THROUGH 4 PM... CONDITIONS REMAIN FAVORABLE THROUGH LATE AFTERNOON FOR STRONG TO POSSIBLE SEVERE THUDERSTORMS IN PARTS OF SOUTHEAST GEORGIA. WHILE THUNDERSTORMS CAN OCCUR ANYWHERE WITHIN SOUTHEAST GEORGIA...THE GREATEST THREAT OF THE SEVERE WEATHER APPEARS TO BE NORTH OF ROUTE-32 (OR NORTH OF A LINE FROM BRUNSWICK TO ALMA TO DOUGLAS). THUNDERSTORMS WILL PRODUCE GUSTY WINDS...VERY HEAVY RAINS AND CLOUD TO GROUND LIGHTNING. THE STRONGER THUNDERSTORMS HOWEVER WILL PRODUCE WIND GUSTS PAST 55 MPH AND POSSIBLE HAIL. EMERGENCY MANAGERS AND SPOTTER PERSONNEL IN GEORGIA SHOULD REMAIN ON THE ALERT FOR POSSIBLE SEVERE WEATHER.
Special weather statement, Mar 6, 10:45 AM EST, 4 hours 44 minutes before
FLZ020>025-030>033-035>038-040-501- GAZ132>136-149>154-162>166-501-062100- HAZARDOUS WEATHER OUTLOOK FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA NATIONAL WEATHER SERVICE JACKSONVILLE FL...CORRECTED 1045 AM EST WED MAR 6 1996 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS THROUGH 4 PM... CONDITIONS REMAIN FAVORABLE THROUGH LATE AFTERNOON FOR STRONG TO POSSIBLE SEVERE THUDERSTORMS IN PARTS OF SOUTHEAST GEORGIA. WHILE THUNDERSTORMS CAN OCCUR ANYWHERE WITHIN SOUTHEAST GEORGIA...THE GREATEST THREAT OF THE SEVERE WEATHER APPEARS TO BE NORTH OF ROUTE-32 (OR NORTH OF A LINE FROM BRUNSWICK TO ALMA TO DOUGLAS). THUNDERSTORMS WILL PRODUCE GUSTY WINDS...VERY HEAVY RAINS AND CLOUD TO GROUND LIGHTNING. THE STRONGER THUNDERSTORMS HOWEVER WILL PRODUCE WIND GUSTS PAST 55 MPH AND POSSIBLE HAIL. EMERGENCY MANAGERS AND SPOTTER PERSONNEL IN GEORGIA SHOULD REMAIN ON THE ALERT FOR POSSIBLE SEVERE WEATHER.
Special weather statement, Mar 6, 10:46 AM EST, 4 hours 43 minutes before
FLZ020>025-030>033-035>038-040-501- GAZ132>136-149>154-162>166-501-062100- HAZARDOUS WEATHER OUTLOOK FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA NATIONAL WEATHER SERVICE JACKSONVILLE FL...CORRECTED 1045 AM EST WED MAR 6 1996 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS THROUGH 4 PM... CONDITIONS REMAIN FAVORABLE THROUGH LATE AFTERNOON FOR STRONG TO POSSIBLE SEVERE THUDERSTORMS IN PARTS OF SOUTHEAST GEORGIA. WHILE THUNDERSTORMS CAN OCCUR ANYWHERE WITHIN SOUTHEAST GEORGIA...THE GREATEST THREAT OF THE SEVERE WEATHER APPEARS TO BE NORTH OF ROUTE-32 (OR NORTH OF A LINE FROM BRUNSWICK TO ALMA TO DOUGLAS). THUNDERSTORMS WILL PRODUCE GUSTY WINDS...VERY HEAVY RAINS AND CLOUD TO GROUND LIGHTNING. THE STRONGER THUNDERSTORMS HOWEVER WILL PRODUCE WIND GUSTS PAST 55 MPH AND POSSIBLE HAIL. EMERGENCY MANAGERS AND SPOTTER PERSONNEL IN GEORGIA SHOULD REMAIN ON THE ALERT FOR POSSIBLE SEVERE WEATHER.
Special weather statement, Mar 6, 12:29 PM EST, 3 hours before
GAZ132>136-149>154-162>166-501-501-070130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1229 PM EST WED MAR 6 1996 ...TORNADO WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND ADJACENT COASTAL WATERS THROUGH 7 PM... CONDITIONS REMAIN FAVORABLE THROUGH LATE AFTERNOON FOR TORNADO PRODUCING SEVERE THUDERSTORMS IN PARTS OF SOUTHEAST GEORGIA. WHILE THUNDERSTORMS CAN OCCUR ANYWHERE WITHIN SOUTHEAST GEORGIA...THE INITIAL THREAT IS NORTH OF A LINE FROM BRUNSWICK TO VALDOSTA BUT WILL MOVE SOUTHWARD WITH TIME. THESE THUNDERSTORMS WILL PRODUCE GUSTY WINDS...VERY HEAVY RAINS AND CLOUD TO GROUND LIGHTNING. THE STRONGER THUNDERSTORMS HOWEVER MAY ALSO GENERATE TORNADOS. EMERGENCY MANAGERS AND SPOTTER PERSONNEL IN GEORGIA SHOULD REMAIN ON THE ALERT FOR POSSIBLE SEVERE WEATHER. WELSH
Special weather statement, Mar 6, 12:31 PM EST, 2 hours 58 minutes before
GAZ132>136-149>154-162>166-501-501-070130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1229 PM EST WED MAR 6 1996 ...TORNADO WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND ADJACENT COASTAL WATERS THROUGH 7 PM... CONDITIONS REMAIN FAVORABLE THROUGH LATE AFTERNOON FOR TORNADO PRODUCING SEVERE THUDERSTORMS IN PARTS OF SOUTHEAST GEORGIA. WHILE THUNDERSTORMS CAN OCCUR ANYWHERE WITHIN SOUTHEAST GEORGIA...THE INITIAL THREAT IS NORTH OF A LINE FROM BRUNSWICK TO VALDOSTA BUT WILL MOVE SOUTHWARD WITH TIME. THESE THUNDERSTORMS WILL PRODUCE GUSTY WINDS...VERY HEAVY RAINS AND CLOUD TO GROUND LIGHTNING. THE STRONGER THUNDERSTORMS HOWEVER MAY ALSO GENERATE TORNADOS. EMERGENCY MANAGPERS AND SPOTTER PERSONNEL IN GEORGIA SHOULD REMAIN ON THE ALERT FOR POSSIBLE SEVERE WEATHER. WELSH
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:24 PM EST | Severe Thunderstorm Warning | JAX | Appling | 36 min |
| Mar 6, 2:33 PM EST | Severe Thunderstorm Warning | JAX | Coffee | 57 min |
| Mar 6, 3:33 PM EST | Tornado Warning | JAX | Bacon | 42 min |
| Mar 6, 3:54 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 66 min |
| Mar 6, 3:57 PM EST | Severe Thunderstorm Warning | JAX | Appling | 63 min |
| Mar 6, 4:02 PM EST | Severe Thunderstorm Warning | JAX | Pierce | 58 min |
| Mar 6, 4:14 PM EST | Severe Thunderstorm Warning | JAX | Ware | 46 min |
| Mar 6, 4:18 PM EST | Severe Thunderstorm Warning | JAX | Wayne | 57 min |
| Mar 6, 4:44 PM EST | Tornado Warning | JAX | Wayne | 61 min |
| Mar 6, 4:54 PM EST | Severe Thunderstorm Warning | JAX | Brantley | 66 min |
| Mar 6, 5:02 PM EST | Severe Thunderstorm Warning | JAX | Atkinson | 58 min |
| Mar 6, 5:13 PM EST | Severe Thunderstorm Warning | JAX | Glynn | 62 min |
| Mar 6, 5:22 PM EST | Severe Thunderstorm Warning | JAX | Ware | 68 min |
| Mar 6, 6:22 PM EST | Severe Thunderstorm Warning | JAX | Brantley | 68 min |
| Mar 6, 6:51 PM EST | Severe Thunderstorm Warning | JAX | Glynn | 69 min |
Nearby
Tornado Warnings in Georgia, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.